Rip Current, Brevard
- When
- March 27, 6:19 PM EST
- Where
- Brevard forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
A 69 year old man drowned off Cocoa Beach after he was caught in a rip current.
Breezy on shore winds and an 11 second swell produced a high rip current threat across east central Florida beaches.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Breezy on shore winds and an 11 second swell produced a high rip current threat across east central Florida beaches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 27, 1:55 PM EST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT TUE MAR 27 2007
.DISCUSSION...
TONIGHT/WEDNESDAY...
STATUS QUO AS DLM RIDGING OVER THE REGION REMAINS IN FIRM CONTROL OF
THE LCL WX PATTERN. ONSHORE FLOW THRU H70 WILL COMBINE WITH A HIGH
CI DECK TO KEEP OVERNIGHT MINS ABV CLIMO...WED MAX TEMPS AOA CLIMO.
CONTINUED DRY FCST AS A FRONTAL TROF SPANNING THE CENTRAL
PLAINS/MIDWEST WILL KEEP THE RIDGE AXIS FROM MIGRATING BACK TO THE
N...WHICH IN TURN WILL KEEP IN A HIGHLY SUPPRESSED AIRMASS OVER THE
SW ATLC/ERN GOMEX REGION. FURTHERMORE...UPSTREAM LOW/MID LVL
MOISTURE OVER THE SW ATLC IS BLO 60%. NIL POPS WILL CONTINUE.
WED NIGHT-THU...
BUBBLE HIGH OFF THE SE US EAST COAST WL SINK SOUTH TO AROUND 30N AND
WEAKEN WITH LIGHTER EAST WINDS FOR MOST OF THE AREA THROUGH THU.
ONSHORE FLOW ALBEIT LIGHTER WILL BE SOMEWHAT STRONGER ALONG THE
TREASURE COAST. AIRMASS TOO DRY TO SUPPORT PRECIP. MOSTLY CLEAR
SKIES AND WARM TEMPS IN THE AFTERNOON.
FRI-TUE...UPR RIDGING FORECAST TO HOLD FIRM OVER THE GULF AND EWD
OVER THE PENINSULA THROUGH SATURDAY. MAIN FEATURE WILL BE NEXT SURGE
OF NE WINDS AS A STRONG HIGH PRESSURE AREA MOVES SOUTHWARD FROM THE
MID ATLC REGION. STRONGER ONSHORE FLOW WILL SPREAD SOUTH INTO THE
COASTAL WATERS ON FRIDAY. STRONGER MARINE INFLUENCE WILL LIMIT TEMP
EXTREMES. RIDGING BECOMES ORIENTED OVER THE CENTRAL PENINSULA
SUNDAY AND REMAINS INTO EARLY NEXT WEEK. NO SIGNIFICANT RAIN
CHANCES OR AIRMASS CHANGES ARE EXPECTED WITH THIS PATTERN.
&&
.AVIATION...
ERLY FLOW THRU THE 28/18Z...10-12KTS THRU 28/02Z...DIMINISHING TO
AOB 5KTS AFT 28/02Z. GENERALLY VFR VSBYS/CIGS ALL SITES THRU 28/08Z
W/LCL MVFR VSBYS DUE TO HZ. PATCHY GROUND FOG WILL PRODUCE MVFR
VSBYS OVER THE INTERIOR TAF SITES BTWN 28/08Z AND 28/12Z.
&&
.MARINE...
ERLY FLOW WILL MAINTAIN A MODERATE SWELL COMPONENT THRU WED...
EXPECT COMBINED SEAS TO REMAIN IN THE 5-6FT RANGE NEARSHORE AND
6-8FT RANGE OFFSHORE. BRIEF PDS OF 7FT SEAS MAY BE REACHED OVER THE
NEARSHORE LEG NEAR THE 20NM LINE...BUT TOTAL COVERAGE/DURATION ARE
NOT EXPECTED TO BE LARGE/LONG ENOUGH TO WARRANT AN EXPANSION OF THE
CURRENT SCA.
A BRIEF LULL IN WINDS AND SEAS WED NIGHT AND THU WILL BE FOLLOWED BY
NEXT WIND SURGE ON FRI AS HIGH PRESSURE BUILDS SOUTH INTO THE AREA.
WINDS AND SEAS WL INCREASE TO SCA LEVELS FRI AND INTO SAT. RIDGE
AXIS SINKING SOUTH INTO THE CENTRAL FL WATERS OVER THE WEEKEND WILL
ALLOW ABATING WINDS AND SEAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 59 79 57 80 / 0 0 10 0
MCO 59 83 61 84 / 0 0 10 0
MLB 61 79 61 80 / 0 0 10 0
VRB 62 79 62 81 / 0 0 10 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EDT
WEDNESDAY FOR WATERS FROM COCOA BEACH TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM FLAGLER BEACH TO COCOA BEACH
20 TO 60 NM OFFSHORE.
&&
SHORT TERM...BRAGAW
LONG TERM....PENDERGRAST
AVIATION...BRAGAWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 544 AM EDT TUE MAR 27 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 272100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 544 AM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... HIGH...LONG PERIOD SWELLS WILL CONTINUE TO PRODUCE AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES TODAY ESPECIALLY DURING THE OUTGOING TIDE WHICH WILL OCCUR THIS AFTERNOON. ROUGH SURF WILL ALSO BE PRESENT NEAR PIERS...JETTIES AND ESPECIALLY DURING THE TIME OF OUTGOING TIDE. REMEMBER RIP CURRENTS ARE NARROW CHANNELS OF WATER FLOWING RAPIDLY SEAWARD. EVEN THE STRONGEST SWIMMERS WILL QUICKLY TIRE WHEN TRYING TO FIGHT A RIP CURRENT. TO ESCAPE THE PULL OF A RIP CURRENT SWIM IN A DIRECTION PARALLEL TO SHORE UNTIL FREE...THEN MAKE YOUR WAY SAFELY TO SHORE. ...WIND AND SEA IMPACT... AFTER A BRIEF LULL...INCREASING SWELL WAVES WILL PUSH SEAS HEIGHTS TO 7 FEET IN THE OFFSHORE MARINE ZONES BY MID MORNING AND LASTING THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A HIGH PRESSURE RIDGE SPANNING THE EASTERN SEABOARD WILL MAINTAIN STEADY EAST WINDS THROUGH THE WEEK. MODERATE EAST AND NORTHEAST SWELLS WILL CONTINUE THROUGH WEDNESDAY...WITH DIMINISHING WIND WAVES AND SWELLS BY THURSDAY. ANOTHER SURGE OF EAST NORTHEAST WINDS AND BUILDING SEAS WILL OVERSPREAD THE MARINE AREA FRIDAY OR FRIDAY NIGHT. RIP CURRENTS WILL BE A DAILY CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
719 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM RIP CURRENTS COCOA BEACH 28.35N 80.61W
03/27/2007 BREVARD FL NEWSPAPER
*** 1 FATAL *** 69-YEAR-OLD MICHIGAN MAN DROWNED AFTER HE
WAS CAUGHT IN A RIP CURRENT.
&&
DLJ1 rip current. Local standard time, as filed.
A 69 year old man drowned off Cocoa Beach after he was caught in a rip current.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Brevard | 2007-03-27 | 69 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22983.